Jump to content

Welcome to Drugbuyersguide

We Love You

tentz

Tramadol and weight loss

Recommended Posts

tentz

Have been on tramadol for approximately four years (knee pain). Finally had them both replaced about a year ago. Lost my appetite when I increased the dose from 50 to 100 mg. a few months into taking it. My mood improved tremendously, too. It was like a fog lifted. I lost about 30 lbs. over the course of a year. At this point, the tramadol wasn't working as well for my mood and weight as before. After the operation I was on Oxycodone for a few weeks. Since I was really feeling down, I started taking tramadol again, hoping to get the anti-depressant relief and appetite loss it once had for me.

Well, I've gained the 30 lbs. back and it's not helping my mood much. I was wondering if anyone else has had this experience. I guess I could up the dose from the 100 mg. I take daily but I've set that as a limit for myself so as not to get into a heavier addiction.

Back story is I've spent the last seven years caring for my gravely ill mother. She passed away in February. I found her death a shock; I had been doing it for so long I guess that I thought it would go on forever. I'm 63, get sick when I think of jobs out there available for me at this age (none to awful), and as much as I've been psychically slapping myself I just can't seem to snap out of it.

I probably had too much happen at once (impossible situation taking care of a dying person at home with two fresh knee replacements, wasn't easy), other weirdness going on in family...

Has anyone else had tramadol affect their mood and weight (for the better) and then just suddenly stop? Would brands make a difference?

Share this post


Link to post
Share on other sites
jax1982

I had a somewhat similar situation, I was on various NSAIDS and Vicodin for chronic pain, the Vicodin was taken in the morning, midday and at night -in between I used the NSAID's- I developed peptic ulcers from all the NSAID's, then came the doctors cracking down on Vicodin, they lowered my amount to 1 a day if needed and advised not to take it if I could go without (No kidding- as a chronic pain sufferer I know I want to keep my tolerance as low as possible to manage pain) Anyway in place of the NSAID's they prescribed Tramadol and I felt Great- Mood, Weight loss, No appetite -I felt energetic and it truly helped with pain-It did seem perfect because I had always gotten a bit of euphoria from the vicodin but that wears off, The mood lift from tramadol was not like a high and it was constant, Now a year later -I have increased my dose-battled some depression and illness put on some of the weight -which depressed me more but I've found tramadol is better for me as I had previously (years ago) tried to take more Vicodin to get the euphoria where I don't with Tramadol and now I don't take Vicodin for anything but pain (well pain and a bad day sometimes... but the tramadol has affected that tolerance also) I would advise if you can handle the pain -Don't take more of the tramadol-it won't help and it will become a cycle where you keep taking more (I know) Mine was partially to reach for more for pain but I wanted that initial feeling :the mood and the interest in activities that I'd lost- I had a very bad flare up and fractured ribs from coughing- pneumonia-spent some time in the hospital on IV Pain meds then Percs -barely taking tramadol. After my break from it I noticed effects like when I first started taking it- I'm very sorry for what you've been through tramadol is very hard to get off of but I've found it's not bad lowering the dose or barely taking any if you have another pain med. Also after taking Oxy or Vicodin for periods of time I've noticed a sort of lethargy and a craving for sweets (I'm diabetic so that's out) so the dopamine or serotonin etc in those pain meds -if taken away makes you feel unhappy and not motivated-it takes your body time to naturally dish out these good feeling chemicals, and there are ways to naturally boost them-but who are we kidding? Chemicals help-I take benzo's daily too, but for the tramadol effect the only thing I can think of  is an antidepressant with that GABA if I remember correctly, you want an SSNI not the SSRI-this is just what I've read from people withdrawing from tramadol which you have become tolerant to the tram-My motto is life is short, do whatever you feel is best for you-as someone in the same sort of situation I'm only advising that increasing may work for you for a period of time but then you'll want to lower the dose at some point and sot of "reboot' I've tried everything including Kratom-which is worth a try as I like it very much but it's time consuming to find your 'sweet spot' the right brand and dose, I enjoy various strands and it helps with mood/pain. I know others have been thru this but you also have your own emotional pain, I'm so sorry for that and I hope I helped if anything you know that you are not alone in this experience

Peace -Jax

Share this post


Link to post
Share on other sites
tentz
On 12/28/2017 at 9:36 PM, jax1982 said:

I felt Great- Mood, Weight loss, No appetite -I felt energetic and it truly helped with pain-It did seem perfect because I had always gotten a bit of euphoria from the vicodin but that wears off, The mood lift from tramadol was not like a high and it was constant...

1

Jax,

Didn't see this until now. Thank you so much for the thoughtful reply. I felt the same mood lift, loss of appetite, etc.

I might dance around the edge sometimes but I have a well-developed sense of self-preservation, so I've never taken over 150mg of tram in a day. I stick to 100mg mostly, but it's not doing it for me anymore. The wd effects I get are unpleasant but not unbearable. So, like booze, etc., if it's not doing it for me, I won't bother with it. I have some kratom I bought about a year ago (didn't do anything for me - like you said, hard to find the "sweet spot", but I didn't try very long). I find mj a little too strong, but good if you go right to bed. I find that under the influence, I still think clearly, but walk diagonally 8-)

Just saw a therapist. Naturally, they suggested antidepressants. Thank you for the advice; I will make sure it's an SSNI. I've always insisted my feeling down is situational, but the therapist says it doesn't matter and I guess that's true, given tram's effect on me.

I had a lot happen, especially in the last year: broke my arm, had both knees replaced, had cataracts removed, hubby went pro on his drinking (week in rehab seven months ago, hasn't touched it since, but sullen, unhelpful and obstructive until then), aspie daughter with failure to launch, whips it on me that she's gay (it's fine, I will always support her, but I wished an easier path in life for her, her anxiety and sensitivities make it hard enough) - all of this in the seventh year of taking care of my gravely ill mother 24/7 at home. She had many illnesses and an ileostomy, so I had endless wash and handled buckets of crap all day. She was a wonderful person. I am happy that we weren't forced to put her in a nursing home. Now I feel adrift. We also lost her income ($3K/mo) so I have to get work soon. I am 63, and have no illusions about a quality job waiting out there for me. Gaining back 2/3 of the weight I lost sucks.

I never went to the doctor much through all of this, so when I did go he insisted I get some tests. Apparently there's something wrong with my heart, my thyroid and parathyroid, and I'm not seeing right out of one eye (perhaps surgery f-up which dr will never admit, had MRI, could be anything from surg complication or a brain tumor, joy.) I was kidding my primary doctor that there was nothing wrong with me until I went to see him ;-) I'll get some of the results this week.

Also, here in $in City, housing speculation is rampant and once you settle in a rental, they announce they're being foreclosed upon (years ago) or selling the joint to reap the crazy appreciation (now.) We have moved five times in ten years. They lie and lie and then you have a month to find a new place. Last month, our landlord unceremoniously raised the rent $200 and I've been arguing with him since then. He started out hard line (said we could leave) but has softened since. Nice way to treat tenants who never ask for anything, and always pay the rent on time. Since he rarely calls back, it's been going on for weeks; probably will come to a head this week.

So all of this hasn't been fun.

Thinking about MMs for the brain reset I hear it can give you - have you tried those? I wouldn't even know where to get them, and I have a brown thumb, so growing is out (eh, maybe I'll give it a whirl.)

To all, sorry for going on so long. Thanks again, Jax.

Share this post


Link to post
Share on other sites
mountaincat9

I've used tramadol for knee pain in the past and it made me feel like running around.  Not good with knee problems.  I've heard it has caffeine and that's what makes people lose their appetites.  Not a fan of it anymore as I tend to run on the thin side.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×